Texas, 2013High Wind in Texas, February 25, 2013
February 25, 2013 · NWS EWX · 14 events in 7 counties and zones
A deep upper level area of low pressure moved out of the Rockies into the southern plains and brought a surface low pressure system with a cold front through Texas. The pressure gradient tightened behind this front and produced strong gusty winds across South Central Texas.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level area of low pressure moved out of the Rockies into the southern plains and brought a surface low pressure system with a cold front through Texas. The pressure gradient tightened behind this front and produced strong gusty winds across South Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 25, 5:45 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Feb 25, 5:45 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CST MON FEB 25 2013
.AVIATION...
LOW CIGS AND VSBYS AT I-35 TAF SITES ARE EXPECTED TO RAPIDLY
IMPROVE...WITH VFR CONDITIONS PREVAILING BY 1230-1300Z. VFR
CONDITIONS WILL THEN PREVAIL THROUGH THE TAF PERIOD IN THE WAKE OF
THE FROPA. STRONG WEST TO NORTHWEST WINDS HAVE BEGUN TO SETTLE
INTO THE REGION AND ARE EXPECTED TO INCREASE TO 20 TO 30 KTS THIS
MORNING. GUSTS OF 40 TO 45 KTS ARE EXPECTED THROUGH THE AFTERNOON
HOURS. SUSTAINED WINDS AND GUSTS WILL DECREASE THROUGH THE EVENING
HOURS...BUT WINDS WILL REMAIN NW-NRLY NEAR 15 KTS THROUGH THE
OVERNIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 513 AM CST MON FEB 25 2013/
UPDATE...
ADJUSTED FORECASTS USING 06Z TO 10Z TRENDS...06Z FORECAST SOLUTIONS
AND INPUT FROM THE ENSEMBLE FORECASTS. A PACIFIC COLD FRONT WAS
FROM EAST BURNET TO EAST OF SAN ANTONIO...MOVING QUICKLY TO THE
EAST AND WILL BE EAST OF SOUTH CENTRAL TEXAS BY MID TO LATE
MORNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
ACCOMPANY THE COLD FRONT EARLY THIS MORNING...WITH ISOLATED
THUNDERSTORMS EXPECTED TO BE OVER THE NORTHEAST TO EAST PART OF
SOUTH CENTRAL TEXAS...WHERE THERE WAS MORE POTENTIAL FOR
CONVECTIVE DEVELOPMENT. EXPECT THE FAST MOVING AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS TO MOVE EAST OF SOUTH CENTRAL TEXAS BY
LATE MORNING TO NOON...AS DRIER CONDITIONS CONTINUE TO INCREASE
ACROSS SOUTH CENTRAL TEXAS FROM THE WEST TODAY. THE PATTERN TODAY
FITS A SIMILAR TRENDS SINCE DECEMBER OF 2012...WITH FAST MOVING
COLD FRONTS ASSOCIATED WITH A STRONG AND PROGRESSIVE MOVING LOW
PRESSURE SYSTEM TO THE NORTH. STRONG PRESSURE GRADIENT AND 925 TO
700 HPA WINDS IN WAKE OF THE COLD FRONT TODAY WILL CONTINUE TO
BODE WELL FOR STRONG WEST AND NORTHWEST WINDS TODAY...AS SHOWN BY
NCEP FCST SOLUTIONS SINCE THE EARLY PART OF LAST WEEK. WILL
CONTINUE WITH THE WIND ADVISORY FOR THE WEST PART OF SOUTH CENTRAL
TEXAS FROM 6 AM TO 10 AM...AND FOR ALL OF SOUTH CENTRAL TEXAS FROM
10 AM TO 7 PM. IN ADDITION...WILL MAINTAIN RED FLAG WARNING FOR
THE DRY AND WINDY CONDITIONS TODAY FROM 10 AM TO 7 PM.
COOLER CONDITIONS ARE EXPECTED THIS AFTERNOON AS COOL AIR AT
850 TO 700 HPA COMES ACROSS THE REGION SOUTH OF THE LOW TO THE
NORTH AND NORTHEAST OF THE AREA. MOSTLY CLEAR SKIES AND LIGHTER WINDS
TONIGHT WILL BRING ANOTHER COLD NIGHT WITH LOWS IN THE 30S. SOME
AREAS ACROSS THE HILL COUNTRY WILL HAVE LOWS NEAR FREEZING AGAIN.
WITH THE DRY CONDITIONS AND WEST TO SOUTHWEST WINDS DEVELOPING
TUESDAY AFTERNOON...EXPECT HIGHS TO WARMUP QUICKLY. ON WEDNESDAY
A DRY COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS FROM THE
NORTHWEST... ASSOCIATED WITH A WAVE OF S/W ENERGY FORECAST TO MOVE
NORTH OF SOUTH CENTRAL TEXAS WEDNESDAY MORNING AND TO THE
MISSISSIPPI VALLEY BY WEDNESDAY NIGHT. THE DRY CONDITIONS AND
REINFORCEMENT OF COOLER AIR LATE WEDNESDAY WILL SETUP ANOTHER COLD
NIGHT WEDNESDAY NIGHT...WITH LOWS IN THE UPPER 20S TO NEAR 30 OVER
THE HILL COUNTRY TO 30S OVER ADJACENT PARTS OF SOUTH CENTRAL
TEXAS. DRY AND COOL CONDITIONS ON THURSDAY WILL BE FOLLOWED BY
ANOTHER DRY COLD FRONT ON FRIDAY...AS ANOTHER WAVE OF S/W ENERGY
IN NORTHWEST WINDS ALOFT MOVES FROM THE SOUTHERN PLAINS TO THE
MISSISSIPPI VALLEY. SHOWED PARTLY CLOUDY CONDITIONS ON FRIDAY...
ASSOCIATED WITH THE FAST MOVING S/W TROF MOVING JUST NORTHEAST OF
THE AREA. THIS FAST MOVING WEATHER SYSTEM WILL BE FOLLOWED BY
ANOTHER WAVE OF S/W ENERGY FRIDAY NIGHT...THAT IS FORECAST TO
AMPLIFY THE 500 HPA TROF OVER THE SOUTHEAST U.S...AND CAUSE A 500
HPA RIDGE TO INCREASE ACROSS SOUTH CENTRAL TEXAS FROM THE WEST ON
SATURDAY AND SUNDAY. THIS TYPE OF DRY PATTERN WILL MAINTAIN COOL
NIGHTS TO WARM AFTERNOONS FOR THIS COMING SATURDAY AND SUNDAY. BY
LATE SUNDAY ON MARCH 3RD...S/W ENERGY MOVING ACROSS THE ROCKIES
WILL CAUSE LOW PRESSURE TO INCREASE OVER WEST TEXAS AND BRING
SOUTH WINDS TO THE AREA LATE SUNDAY THROUGH MONDAY. THIS WILL
BRING INCREASING HUMIDITY FOR SUNDAY NIGHT AND MONDAY OF NEXT
WEEK. MEDIUM RANGE FORECAST SOLUTIONS SHOW THIS PATTERN TO BE
BRIEF... AND INDICATE ANOTHER FAST MOVING COLD FRONT MOVING ACROSS
THE REGION IN THE EARLY TO MID PART OF NEXT WEEK.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL
TEXAS TODAY AS RELATIVE HUMIDITIES FALL TO THE TEENS AND 20S...
COUPLED WITH STRONG WEST TO NORTHWESTERLY WINDS. WIND SPEEDS OF
20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY. WILL KEEP
RED FLAG WARNING TODAY FROM 10 AM TO 7 PM. VERY DRY CONDITIONS
WILL CONTINUE ON TUESDAY...HOWEVER...THE WINDS WILL BE LIGHT.
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS MUCH OF SOUTH CENTRAL TEXAS WEDNESDAY AND AGAIN ON FRIDAY
IN THE WAKE OF FRONTAL PASSAGES...AS NORTHERLY WINDS PICKUP TO 10
TO 20 MPH...AND RELATIVE HUMIDITIES FALL INTO THE TEENS TO NEAR 20
PERCENT IN THE AFTERNOON. INCREASING HUMIDITY IS EXPECTED AGAIN BY
SUNDAY NIGHT AND MONDAY OF NEXT WEEK...FOLLOWED BY ANOTHER COLD
FRONT IN THE EARLY TO MID PART OF NEXT WEEK.
CLIMATE...
RAINFALL FOR 2013 THROUGH FEBRUARY 24TH CONTINUES BELOW NORMAL
AT AUSTIN...DEL RIO AND SAN ANTONIO. MOST OF THE RAIN FROM
JANUARY 1 TO FEBRUARY 24...2013 CAME ON JANUARY 9TH. THE LIST
BELOW SHOWS RAINFALL SO FAR THIS YEAR AT AUSTIN...DEL RIO...
AND SAN ANTONIO.
LOCATION... JAN-FEB 24 RAIN DEPARTURE FROM NORMAL
AUSTIN BERGSTROM 3.35 INCHES MINUS 0.88 INCHES
AUSTIN MABRY 3.25 INCHES MINUS 0.69 INCHES
DEL RIO 1.33 INCHES MINUS 0.11 INCHES
SAN ANTONIO 2.93 INCHES MINUS 0.35 INCHES
PREV DISCUSSION... /ISSUED 254 AM CST MON FEB 25 2013/
DISCUSSION...
PACIFIC COLD FRONT EAST OF AN EAGLE PASS TO EAST OF ROCKSPRINGS
LINE EARLY THIS MORNING IS FORECAST TO MOVE TO A LINE FROM EAST
OF BURNET TO EAST OF SAN ANTONIO AND PLEASANTON BY 6 AM...AND TO
NEAR A GIDDINGS TO CUERO LINE BY 9 TO 10 AM. SCATTERED SHOWERS AND
A FEW THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT EARLY THIS
MORNING...WITH THUNDERSTORMS EXPECTED TO BE MORE NUMEROUS OVER THE
EASTERN HILL COUNTRY TO ADJACENT PARTS OF CENTRAL TEXAS...WHERE
THERE IS MORE POTENTIAL FOR CONVECTIVE DEVELOPMENT. EXPECT THE
FAST MOVING AREA OF SHOWERS AND A FEW THUNDERSTORMS TO MOVE EAST
OF SOUTH CENTRAL TEXAS BY LATE MORNING TO NOON...AS DRIER CONDITIONS
CONTINUE TO INCREASE ACROSS SOUTH CENTRAL TEXAS FROM THE WEST TODAY.
THE PATTERN TODAY FITS A SIMILAR TRENDS SINCE DECEMBER OF 2012
OF FAST MOVING COLD FRONTS WITH A STRONG AND PROGRESSIVE MOVING
LOW PRESSURE SYSTEM TO THE NORTH. STRONG PRESSURE GRADIENT AND
925 TO 700 HPA WINDS IN WAKE OF THE COLD FRONT TODAY WILL CONTINUE
TO BODE WELL FOR STRONG WEST AND NORTHWEST WINDS TODAY...AS SHOWN
BY NCEP FCST SOLUTIONS SINCE THE EARLY PART OF LAST WEEK. WILL
CONTINUE WITH THE WIND ADVISORY FOR THE WEST PART OF SOUTH CENTRAL
TEXAS FROM 6 AM TO 10 AM...AND FOR ALL OF SOUTH CENTRAL TEXAS FROM
10 AM TO 7 PM. IN ADDITION...WILL MAINTAIN RED FLAG WARNING FOR
THE DRY AND WINDY CONDITIONS TODAY FROM 10 AM TO 7 PM.
COOLER CONDITIONS ARE EXPECTED THIS AFTERNOON AS COOL AIR AT
850 TO 700 HPA COMES ACROSS THE REGION SOUTH OF THE LOW TO THE
NORTH AND NORTHEAST OF THE AREA. MOSTLY CLEAR SKIES AND LIGHTER WINDS
TONIGHT WILL BRING ANOTHER COLD NIGHT WITH LOWS IN THE 30S. SOME
AREAS ACROSS THE HILL COUNTRY WILL HAVE LOWS NEAR FREEZING AGAIN.
WITH THE DRY CONDITIONS AND WEST TO SOUTHWEST WINDS DEVELOPING
TUESDAY AFTERNOON...EXPECT HIGHS TO WARMUP QUICKLY. ON WEDNESDAY
A DRY COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS FROM THE
NORTHWEST... ASSOCIATED WITH A WAVE OF S/W ENERGY FORECAST TO MOVE
NORTH OF SOUTH CENTRAL TEXAS WEDNESDAY MORNING AND TO THE
MISSISSIPPI VALLEY BY WEDNESDAY NIGHT. THE DRY CONDITIONS AND
REINFORCEMENT OF COOLER AIR LATE WEDNESDAY WILL SETUP ANOTHER COLD
NIGHT WEDNESDAY NIGHT...WITH LOWS IN THE UPPER 20S TO NEAR 30 OVER
THE HILL COUNTRY TO 30S OVER ADJACENT PARTS OF SOUTH CENTRAL
TEXAS. DRY AND COOL CONDITIONS ON THURSDAY WILL BE FOLLOWED BY
ANOTHER DRY COLD FRONT ON FRIDAY...AS ANOTHER WAVE OF S/W ENERGY
IN NORTHWEST WINDS ALOFT MOVES FROM THE SOUTHERN PLAINS TO THE
MISSISSIPPI VALLEY. THIS WILL BE FOLLOWED BY ANOTHER WAVE OF S/W
ENERGY FRIDAY NIGHT...THAT IS FORECAST TO AMPLIFY THE 500 HPA TROF
OVER THE SOUTHEAST U.S...AND CAUSE A 500 HPA RIDGE TO INCREASE
ACROSS SOUTH CENTRAL TEXAS FROM THE WEST ON SATURDAY AND SUNDAY.
THIS TYPE OF DRY PATTERN WILL MAINTAIN COOL NIGHTS TO WARM
AFTERNOONS FOR THIS COMING SATURDAY AND SUNDAY. BY LATE SUNDAY
ON MARCH 3RD...S/W ENERGY MOVING ACROSS THE ROCKIES WILL CAUSE
LOW PRESSURE TO INCREASE OVER WEST TEXAS AND BRING SOUTH WINDS
TO THE AREA LATE SUNDAY THROUGH MONDAY. THIS WILL BRING
INCREASING HUMIDITY FOR SUNDAY NIGHT AND MONDAY OF NEXT WEEK.
MEDIUM RANGE FORECAST SOLUTIONS SHOW THIS PATTERN TO BE BRIEF...
AND INDICATE ANOTHER FAST MOVING COLD FRONT MOVING ACROSS THE
REGION IN THE EARLY TO MID PART OF NEXT WEEK.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL
TEXAS TODAY AS RELATIVE HUMIDITIES FALL TO THE TEENS AND 20S...
COUPLED WITH STRONG WEST TO NORTHWESTERLY WINDS. WIND SPEEDS OF
20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY. WILL KEEP
RED FLAG WARNING TODAY FROM 10 AM TO 7 PM. VERY DRY CONDITIONS
WILL CONTINUE ON TUESDAY...HOWEVER...THE WINDS WILL BE LIGHT.
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS MUCH OF SOUTH CENTRAL TEXAS WEDNESDAY AND AGAIN ON FRIDAY
IN THE WAKE OF FRONTAL PASSAGES...AS NORTHERLY WINDS PICKUP TO 10
TO 20 MPH...AND RELATIVE HUMIDITIES FALL INTO THE TEENS TO NEAR 20
PERCENT IN THE AFTERNOON. INCREASING HUMIDITY IS EXPECTED AGAIN BY
SUNDAY NIGHT AND MONDAY OF NEXT WEEK...FOLLOWED BY ANOTHER COLD
FRONT IN THE EARLY TO MID PART OF NEXT WEEK.
CLIMATE...
RAINFALL FOR 2013 THROUGH FEBRUARY 24TH CONTINUES BELOW NORMAL
AT AUSTIN...DEL RIO AND SAN ANTONIO. MOST OF THE RAIN FROM
JANUARY 1 TO FEBRUARY 24...2013 CAME ON JANUARY 9TH. THE LIST
BELOW SHOWS RAINFALL SO FAR THIS YEAR AT AUSTIN...DEL RIO...
AND SAN ANTONIO.
LOCATION... JAN-FEB 24 RAIN DEPARTURE FROM NORMAL
AUSTIN BERGSTROM 3.35 INCHES MINUS 0.88 INCHES
AUSTIN MABRY 3.25 INCHES MINUS 0.69 INCHES
DEL RIO 1.33 INCHES MINUS 0.11 INCHES
SAN ANTONIO 2.93 INCHES MINUS 0.35 INCHES
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 65 37 69 40 66 / 30 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 66 35 68 32 67 / 30 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 67 37 71 36 70 / 20 0 0 0 0
BURNET MUNI AIRPORT 59 36 65 36 61 / 20 0 0 0 0
DEL RIO INTL AIRPORT 66 37 74 42 68 / - 0 0 0 0
GEORGETOWN MUNI AIRPORT 62 35 66 35 62 / 30 0 0 0 0
HONDO MUNI AIRPORT 67 34 74 35 72 / - 0 0 0 0
SAN MARCOS MUNI AIRPORT 66 37 69 37 67 / 20 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 67 38 68 40 68 / 50 0 0 0 0
SAN ANTONIO INTL AIRPORT 67 38 71 40 71 / 10 0 0 0 0
STINSON MUNI AIRPORT 67 38 71 40 71 / 10 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING FOR
THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...
BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA...
TRAVIS...WILLIAMSON...WILSON.
WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: BANDERA...DIMMIT...EDWARDS...GILLESPIE...KERR...KINNEY...
LLANO...MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA.
&&
MESOSCALE/AVIATION...25
SYNOPTIC/GRIDS...08
Hazardous weather outlook, Feb 25, 6:19 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 AM CST MON FEB 25 2013
TXZ171>173-183>194-202>209-217>225-228-260300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
619 AM CST MON FEB 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
STRONG NORTH TO NORTHWEST WINDS WILL PUSH INTO SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY IN THE WAKE OF A COLD FRONT. WEST AND NORTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH WILL OVERSPREAD
THE REGION FROM WEST TO EAST THIS MORNING. A WIND ADVISORY IS IN
EFFECT FOR THE HILL COUNTRY AND RIO GRANDE PLAINS FROM 6 AM UNTIL
7 PM. THE WIND ADVISORY WILL EXPAND TO THE REMAINING AREAS OF
SOUTH CENTRAL TEXAS AT 10 AM AND EXPIRE AT 7 PM.
THE STRONG WINDS WILL ALSO BRING VERY DRY AIR TO THE REGION. A RED
FLAG WARNING IS IN EFFECT FOR THE HILL COUNTRY AND ALL OF SOUTH
CENTRAL TEXAS FROM 10 AM TO 7 PM TODAY. RELATIVE HUMIDITIES THIS
AFTERNOON WILL RANGE FROM 25 PERCENT ACROSS NORTHEASTERN PORTIONS
OF THE REGION TO 15 PERCENT ALONG THE RIO GRANDE. THE LOW RELATIVE
HUMIDITIES AND STRONG WINDS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS. ANY FIRES WHICH DEVELOP WILL LIKELY SPREAD RAPIDLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ACROSS MUCH OF SOUTH CENTRAL TEXAS WEDNESDAY AND AGAIN ON FRIDAY IN
THE WAKE OF FRONTAL PASSAGES. NORTHERLY WINDS OF 10 TO 20 MPH AND
RELATIVE HUMIDITIES IN THE TEENS TO NEAR 20 PERCENT CAN BE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, Uvalde
- When
- February 25, 10:55 AM CST
- Where
- Uvalde forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
A wind gust of 59 mph was measured by the AWOS at Garner Field Airport in Uvalde.
High Wind, Medina
- When
- February 25, 10:59 AM CST
- Where
- Medina forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
A wind gust of 64 mph was recorded by the ASOS at the South Texas Regional Airport in Hondo.
High Wind, Val Verde
- When
- February 25, 11:39 AM CST
- Where
- Val Verde forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
A wind gust of 63 mph was recorded by the ASOS at Del Rio International Airport.
High Wind, Val Verde
- When
- February 25, 12:00 PM CST
- Where
- Val Verde forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
A wind gust of 63 mph was recorded by the ASOS at Laughlin Air Force Base.
High Wind, Val Verde
- When
- February 25, 12:24 PM CST
- Where
- Val Verde forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
The Lake Amistad Visitors Center measured a wind gust at 62 mph behind a strong cold front.
High Wind, Travis
- When
- February 25, 1:30 PM CST
- Where
- Travis forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
One of our media partners reported a large tree down and blocking a roadway at 24th St. and San Gabriel St. in Austin.
High Wind, Williamson
- When
- February 25, 1:57 PM CST
- Where
- Williamson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
High winds blew the roofs off barns and the siding off a house in Taylor.
High Wind, Williamson
- When
- February 25, 2:30 PM CST
- Where
- Williamson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
High winds destroyed a hangar door at the Georgetown Municipal Airport.
High Wind, Travis
- When
- February 25, 3:10 PM CST
- Where
- Travis forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
High winds blew the roof off the Creedmoor Country Store.
High Wind, Burnet
- When
- February 25, 3:35 PM CST
- Where
- Burnet forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
A wind gust of 63 mph was measured by the RAWS at Balcones Canyonlands National Wildlife Refuge in Burnet County.
High Wind, Williamson
- When
- February 25, 3:45 PM CST
- Where
- Williamson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Wind gusts estimated at 58 mph blew large sections of shingles off some roofs and downed fences in Round Rock.
High Wind, Travis
- When
- February 25, 4:55 PM CST
- Where
- Travis forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
A wind gust of 59 mph was recorded by the AWOS at Rusty Allen Airport in Lago Vista.
High Wind, Guadalupe
- When
- February 25, 5:07 PM CST
- Where
- Guadalupe forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
A wind gust of 59 mph was recorded by the ASOS at the New Braunfels Regional Airport.
High Wind, Travis
- When
- February 25, 5:15 PM CST
- Where
- Travis forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
A storm chaser reported wind gusts estimated at 65 mph that damaged a roof and fence near Pflugerville Lake.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Oklahoma, February 25 to 26, 20131 death · $220,000 · 31 events
- Cold in Illinois, February 25, 20131 death · 1 event
- Lightning Strike in Missouri, February 25, 2013$300,000 · 1 event
- Wildfire and High Wind in Texas, February 25, 2013$175,000 · 55 kt wind · 8 events
- Hail and Strong Wind in Texas, February 25 to 26, 20131 injured · $105,000 · 0.75 in hail · 3 events
- Strong Wind in Alabama, February 25 to 26, 2013$85,000 · 4 events
- Blizzard and Winter Storm in Kansas, February 25 to 26, 201326 events
- Winter Storm in Missouri, February 25 to 27, 201326 events
- Damaging Winds in Mississippi, February 25, 2013$16,000 · 50 kt wind · 3 events
- Flooding in Missouri, February 25 to 26, 201312 events
- Blizzard in Kansas, February 25 to 26, 201311 events
- Hail and Damaging Winds in Florida, February 25, 2013$5,000 · 2 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433234, 433177, 433237, 433238, 433183, 433188, 433189, 433192, 433194, 433239, 433425, 433235, 433236, 433198.